Heavy Rain, Gila
- When
- July 15, 9:45 PM MST to July 16, 12:15 AM MST
- Where
- Gila County, Pine to 2.44 mi N of Pine
- Reported by
- Trained Spotter
- Coordinates
- 34.380, -111.450
Thunderstorms produced 3 inches of rain in just over three hours in Pine.
Thunderstorms produced up to three inches of rain between 945 PM MST on July 15 and 1215 AM MST on July 16. This caused flash flooding in Pine Canyon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Thunderstorms produced up to three inches of rain between 945 PM MST on July 15 and 1215 AM MST on July 16. This caused flash flooding in Pine Canyon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 15, 2:45 PM MST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST SUN JUL 15 2012 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS ACROSS ARIZONA WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION TODAY... SOME PRODUCING VERY HEAVY RAINFALL. && .DISCUSSION...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NRN AZ THROUGH THIS EVENING. SEE PRODUCT /PHXFFAFGZ/ FOR ADDITIONAL DETAILS. A PLUME OF TROPICAL MOISTURE CONTINUES TO STREAM NORTHWARD ACROSS AZ TODAY. THIS PLUME HAS SHIFTED EASTWARD FROM YESTERDAYS LOCATION. AS A RESULT...THE THREAT OF HEAVY RAIN HAS SHIFTED EASTWARD AS WELL AND THE FLASH FLOOD WATCH WAS EXPANDED TO INCLUDE THE ERN COUNTIES OF NRN AZ. FARTHER WEST...SLIGHTLY DRIER AIR HAS FILTERED INTO THE AREA AND THE THREAT OF EXCESSIVE RAINFALL HAS DIMINISHED. ON THE OTHER HAND...HEAVY RAINFALL YESTERDAY HAS RESULTED IN VERY WET AND EVEN SATURATED SOILS SUCH THAT SMALLER AMOUNTS OF RAINFALL MAY BE SUFFICIENT TO TRIGGER FLASH FLOODING. WV IMAGERY SHOWS A TROUGH REMAINS ALONG THE WEST COAST AND IS ALLOWING A DRIER AIR MASS TO PUSH EASTWARD ACROSS CALIFORNIA AND FAR WRN AZ. UPPER AIR DATA INDICATES THAT MODERATE WINDS ALOFT REMAIN IN PLACE AND A STRONG UPPER LEVEL JET WILL PUSH ACROSS THE AREA DURING THE DAY TODAY. THIS WILL ENHANCE THE CHANCES THAT SOME THUNDERSTORMS ACROSS THE WEST MAY BECOME MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS THIS AFTERNOON. FOR MONDAY AND TUESDAY...THE PLUME OF TROPICAL MOISTURE WILL DIMINISH BUT ENOUGH MOISTURE WILL REMAIN FOR SCATTERED THUNDERSTORMS ACROSS MOST OF NRN AZ WITH ONLY ISOLATED STORMS ACROSS FAR WRN AZ. BY MIDWEEK...HIGH PRESSURE ALOFT WILL DEVELOP ACROSS THE GREAT BASIN AND THIS WILL PRODUCE A NORTHEASTERLY FLOW AND GENERALLY DRIER AIR MASS ACROSS THE REGION. SHOWER ACTIVITY WILL DECREASE DURING THIS PERIOD. ANOTHER SURGE OF TROPICAL MOISTURE COULD RETURN TO THE AREA BY LATE IN THE WEEK. && .AVIATION...FOR THE 00Z PACKAGE...SCT-NMRS SHRA/TSRA WILL CONTINUE OVER NORTHERN AZ THROUGH THIS EVENING. THE BEST COVERAGE CAN BE EXPECTED ALONG AND EAST OF KPGA-KFLG-KPAN LINE. HOWEVER...ANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL AND MVFR TO IFR CONDITIONS IN +RA. THUNDERSTORM ACTIVITY WILL DECREASE 03-06Z WITH A FEW STORMS POSSIBLY CONTINUING OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SOUTHERLY FLOW ACROSS THE STATE WILL KEEP ENOUGH MOISTURE OVER NORTHERN AZ TO FUEL AFTERNOON AND EVENING THUNDERSTORMS THROUGH MONDAY. COOLER THAN NORMAL DAYTIME TEMPERATURES WILL CONTINUE. BY TUESDAY...DRIER SOUTHWEST FLOW PUSHES THE DEEP MOISTURE PLUME EASTWARD WITH A SIGNIFICANT DOWNTURN IN THUNDERSTORM ACTIVITY EXPECTED. WEDNESDAY THROUGH FRIDAY...DRIER SOUTHWEST FLOW CONTINUES OVER MOST OF THE AREA WITH THE BEST CHANCE FOR THUNDERSTORM ACTIVITY OVER THE WHITE MOUNTAINS OF EASTERN AZ. DAYTIME TEMPERATURES WILL INCREASE WITH LOWER AFTERNOON HUMIDITIES. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 9 PM MST THIS EVENING FOR AZZ004>018-037>040-104>118-137>140. && PUBLIC.........DB AVIATION.......MCS FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN JUL 15 2012 AZZ004>018-037>040-160700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTHERN ARIZONA THROUGH 9 PM MST THIS EVENING. SEE PRODUCT PHXFFAFGZ FOR DETAILS. A VERY MOIST AND UNSTABLE AIR MASS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL RESULTING IN LOCALIZED FLASH FLOODING. ADDITIONAL THREATS INCLUDE LIGHTNING...STRONG GUSTY WINDS...AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 32 km away, was scanning. The volume nearest the first event began at 04:45 UTC.
1 heavy rain, 1 flash flood. Local standard time, as filed.
Thunderstorms produced 3 inches of rain in just over three hours in Pine.
Heavy rain from thunderstorms caused Pine Creek to overflow Bradshaw Road making it impassible.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2012Every state in 2012This day in weather historyWarnings in Arizona, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404905, 404906.